Alert archive / New York / Wind Advisories in 2026
Wind Advisory 2, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Mar 13, 2026, 2:40 AM EDT for 7 counties in Pennsylvania; 17 counties in New York. It took effect at Mar 13, 2026, 2:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2026, 2:40 AM EDT (06:40 UTC)
- In effect from
- Mar 13, 2026, 2:00 PM EDT
- Expired
- Mar 14, 2026, 2:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- -180 m²/s²
- 0-3 km storm-relative helicity
- -129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984 WWUS71 KBGM 130640 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 240 AM EDT Fri Mar 13 2026 NYZ015>017-022>025-PAZ038-043-131845- /O.NEW.KBGM.WI.Y.0002.260313T1800Z-260314T1800Z/ Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins- Bradford-Wyoming- Including the cities of Auburn, Ithaca, Penn Yan, Hornell, Corning, Watkins Glen, Elmira, Tunkhannock, Sayre, Towanda, and Seneca Falls 240 AM EDT Fri Mar 13 2026 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In New York, Chemung, Schuyler, Seneca, Southern Cayuga, Steuben, Tompkins, and Yates Counties. In Pennsylvania, Bradford and Wyoming Counties. * WHEN...From 2 PM this afternoon to 2 PM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There will be several periods of stronger winds, with this afternoon seeing strong southerly winds, then a break this evening, before stronger west wind develop tonight into Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AJG
4 follow-up statements
588 WWUS71 KBGM 131707 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 107 PM EDT Fri Mar 13 2026 NYZ018-036-037-044>046-055>057-062-PAZ039-040-044-047-048-072-140515- /O.EXB.KBGM.WI.Y.0002.260314T0900Z-260314T1800Z/ Onondaga-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Susquehanna-Northern Wayne-Lackawanna- Luzerne-Pike-Southern Wayne- Including the cities of Oneida, Oneonta, Honesdale, Delhi, Waverly, Norwich, Wilkes-Barre, Equinunk, Scranton, Hallstead, Rome, Damascus, Milford, Owego, Walton, Utica, Cortland, Syracuse, Hamilton, Binghamton, Monticello, Hazleton, and Montrose 107 PM EDT Fri Mar 13 2026 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central New York and northeast Pennsylvania. * WHEN...From 5 AM to 2 PM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong westerly winds will develop late tonight behind a strong cold front pushing through the region. Gusty southerly winds are expected this afternoon into the overnight hours, but advisory criteria is not expected to be met. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NYZ015>017-022>025-PAZ038-043-140515- /O.CON.KBGM.WI.Y.0002.260313T1800Z-260314T1800Z/ Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins- Bradford-Wyoming- Including the cities of Auburn, Watkins Glen, Elmira, Corning, Hornell, Ithaca, Sayre, Penn Yan, Towanda, Tunkhannock, and Seneca Falls 107 PM EDT Fri Mar 13 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In New York, Chemung, Schuyler, Seneca, Southern Cayuga, Steuben, Tompkins, and Yates Counties. In Pennsylvania, Bradford and Wyoming Counties. * WHEN...Until 2 PM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There will be several periods of stronger winds, with this afternoon seeing strong southerly winds, then a break this evening, before stronger west wind develop tonight into Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JTC
339 WWUS71 KBGM 140043 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 843 PM EDT Fri Mar 13 2026 NYZ015>017-022>025-PAZ038-043-141245- /O.CON.KBGM.WI.Y.0002.000000T0000Z-260314T1800Z/ Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins- Bradford-Wyoming- Including the cities of Sayre, Penn Yan, Auburn, Elmira, Corning, Watkins Glen, Seneca Falls, Towanda, Hornell, Ithaca, and Tunkhannock 843 PM EDT Fri Mar 13 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SATURDAY... * WHAT...West winds 15 to 30 mph with gusts up to 55 mph. * WHERE...In New York, Chemung, Schuyler, Seneca, Southern Cayuga, Steuben, Tompkins, and Yates Counties. In Pennsylvania, Bradford and Wyoming Counties. * WHEN...Until 2 PM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected late tonight into Saturday morning across the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NYZ018-036-037-044>046-055>057-062-PAZ039-040-044-047-048-072-141245- /O.CON.KBGM.WI.Y.0002.260314T0900Z-260314T1800Z/ Onondaga-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Susquehanna-Northern Wayne-Lackawanna- Luzerne-Pike-Southern Wayne- Including the cities of Walton, Scranton, Rome, Wilkes-Barre, Equinunk, Utica, Syracuse, Owego, Montrose, Hallstead, Binghamton, Milford, Hazleton, Oneida, Oneonta, Honesdale, Delhi, Damascus, Cortland, Norwich, Waverly, Monticello, and Hamilton 843 PM EDT Fri Mar 13 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM EDT SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central New York and northeast Pennsylvania. * WHEN...From 5 AM to 2 PM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected late tonight into Saturday morning across the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MJM
171 WWUS71 KBGM 140642 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 242 AM EDT Sat Mar 14 2026 NYZ015>017-022>025-PAZ038-043-141800- /O.CON.KBGM.WI.Y.0002.000000T0000Z-260314T1800Z/ Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins- Bradford-Wyoming- Including the cities of Watkins Glen, Elmira, Towanda, Hornell, Auburn, Sayre, Penn Yan, Tunkhannock, Ithaca, Corning, and Seneca Falls 242 AM EDT Sat Mar 14 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...In New York, Chemung, Schuyler, Seneca, Southern Cayuga, Steuben, Tompkins, and Yates Counties. In Pennsylvania, Bradford and Wyoming Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NYZ018-036-037-044>046-055>057-062-PAZ039-040-044-047-048-072-141800- /O.CON.KBGM.WI.Y.0002.260314T0900Z-260314T1800Z/ Onondaga-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Susquehanna-Northern Wayne-Lackawanna- Luzerne-Pike-Southern Wayne- Including the cities of Hazleton, Montrose, Scranton, Hallstead, Norwich, Rome, Cortland, Monticello, Oneonta, Utica, Waverly, Milford, Equinunk, Binghamton, Oneida, Owego, Wilkes-Barre, Delhi, Syracuse, Honesdale, Damascus, Hamilton, and Walton 242 AM EDT Sat Mar 14 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts of 45 to 50 mph expected. * WHERE...Portions of central New York and northeast Pennsylvania. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BJG
073 WWUS71 KBGM 141817 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 217 PM EDT Sat Mar 14 2026 NYZ015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-141930- /O.EXP.KBGM.WI.Y.0002.000000T0000Z-260314T1800Z/ Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne- Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Sayre, Cortland, Auburn, Watkins Glen, Oneonta, Honesdale, Hornell, Waverly, Tunkhannock, Penn Yan, Hallstead, Milford, Hazleton, Norwich, Hamilton, Oneida, Elmira, Corning, Towanda, Ithaca, Owego, Binghamton, Monticello, Utica, Damascus, Scranton, Montrose, Walton, Seneca Falls, Wilkes-Barre, Equinunk, Syracuse, Delhi, and Rome 217 PM EDT Sat Mar 14 2026 ...WIND ADVISORY HAS EXPIRED... Winds are diminishing below advisory criteria. Therefore, the wind advisory was allowed to expire. $$ KL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Mar 13, 1:52 AM EDT, 48 minutes earlier. Its key messages:
- 1) A clipper system arriving tomorrow and lasting into Saturday will bring a chance of mixed rain and snow, along with gusty winds. Accumulating snow will mainly affect higher elevations Central New York, with the Southern Tug Hill having the best chances for significant accumulation. 2) Another warm-up expected late weekend as a stronger low pressure system moves into the Great Lakes region bringing another large swing in temperatures early next week.
Area forecast discussion, Mar 13, 1:52 AM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
152 AM EDT Fri Mar 13 2026
.WHAT HAS CHANGED...
Increased PoPs for scattered to numerous snow showers or
flurries across Central NY and the northern tier of NE PA
through the evening hours due to lake effect. Surface
temperatures are in the upper 20s to lower 30s now and will
continue to fall overnight; with some localized dusting to half
inch accumulations possible before 2 AM. Some of the latest
model guidance (such as the 12z ECMWF and 19z NBM) are nudging
up snow amounts a bit for Friday afternoon into Saturday
morning. Therefore we will continue to evaluate the 00z guidance
to see if any changes to the forecast and/or headlines are needed.
&&
.KEY MESSAGES...
1) A clipper system arriving tomorrow and lasting into Saturday
will bring a chance of mixed rain and snow, along with gusty
winds. Accumulating snow will mainly affect higher elevations
Central New York, with the Southern Tug Hill having the best
chances for significant accumulation.
2) Another warm-up expected late weekend as a stronger low
pressure system moves into the Great Lakes region bringing
another large swing in temperatures early next week.
&&
.DISCUSSION...
KEY MESSAGE 1...
A clipper system is expected to arrive tomorrow morning, and to
bring mostly snowfall, with rainfall mixing in as temperatures
warm above freezing in the afternoon. A few inches of snowfall
can be expected for Central NY, mainly for higher elevations.
However, upslope enhancement in the Tug Hill area and Northern
Oneida County will bring accumulating snowfall from Friday late
morning through Saturday afternoon. There's a bit of uncertainty
with amounts; the deterministic NBM snowfall showed a large
footprint of amounts approaching a foot, yet probabilities
reflected much lower amounts. This is further supported when
looking at soundings for Northern Oneida, where the greatest
lift is under the DGZ with warm air advection. The most likely
range of snowfall expected is between 4 to 8 inches, with very
localized higher amounts for areas on the northern and eastern
edges of the county, where upslope enhancement on terrain
amplifies amounts to the north and east of Northern Oneida.
Additionally, southerly-turning-westerly gusty winds expected
Friday afternoon through Saturday. Probabilities reflect low
potential for reaching advisory criteria, but some areas in
Central NY could see upwards of 30 to 40 mph gusts at times.
KEY MESSAGE 2...
The next system is expected to develop and move towards the area
the latter half of the weekend. As the main low center
approaches late Sunday, the pressure gradient tightens, and
gusty southerly winds are possible late Sunday night into early
Monday morning. NBM probabilities show a signal of 30-50% chance
for wind gusts reaching advisory criteria, mainly for the
Finger Lakes and hills in northern Central NY. We'll continue to
monitor trends in probabilities for potential wind headlines
overnight Sunday into Monday morning.
Southerly flow under the warm sector of the low will bring a
brief warm-up, with expected high temperatures in the high
50s/low 60s Monday as the warm front lifts through, which also
brings widespread rainfall to the area.
Going into Monday evening, the cold front of the aforementioned
system is expected to pass through west-to-east, dropping
temperatures down to the low to mid 20s by dawn Tuesday. Any
precipitation along with this front will transition to snow,
which will mainly occur overnight Monday. Additionally, there
won't be much moisture left once the cold front approaches, so
minimal amounts of snowfall.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR conditions are expected at all terminals through this
morning. The next weather system arrives this afternoon, with a
mix of snow and valley rain overspreading the area. Expect MVFR
to occasional IFR restrictions late in the afternoon and early
evening hours for all terminals, with the lowest restrictions at
the Central NY terminals. Gradual improvement is expected after
03Z Saturday.
Initially light westerly winds will turn southerly later this
morning, with gusts of 20-30kts possible this afternoon and
evening.
Outlook:
Saturday...Mainly VFR, although some lingering MVFR ceilings
possible at KRME and KSYR in the morning.
Sunday...Brief restrictions possible in the morning with
scattered snow showers; otherwise becoming mainly VFR.
Monday...Restrictions expected in rain, especially in the
afternoon. Thunder possible in the afternoon.
Tuesday...Scattered snow showers with occasional restrictions
possible, especially at the Central NY terminals.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Winter Weather Advisory from 11 AM this morning to 2 PM EDT
Saturday for NYZ009.
&&
DISCUSSION...KL/MJM
AVIATION...BJGHazardous weather outlook, Mar 12, 8:29 PM EDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 829 PM EDT Thu Mar 12 2026 NYZ015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-140030- Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming- Lackawanna-Luzerne-Pike-Southern Wayne- 829 PM EDT Thu Mar 12 2026 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-140030- Northern Oneida- 829 PM EDT Thu Mar 12 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 2 PM EDT SATURDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS.
In the hours before
Special weather statement, Mar 12, 9:03 PM EDT, 5 hours 37 minutes before
Special Weather Statement National Weather Service Binghamton NY 903 PM EDT Thu Mar 12 2026 NYZ017-018-025-036-044>046-055>057-130400- Southern Cayuga-Onondaga-Tompkins-Madison-Cortland-Chenango- Otsego-Tioga-Broome-Delaware- 903 PM EDT Thu Mar 12 2026 ...LOCALLY HEAVY SNOW SHOWERS CREATING SLIPPERY CONDITIONS THIS EVENING... Scattered snow showers, some locally heavy are moving across the area this evening. The heaviest snow showers will briefly reduce visibility under 1/4 mile and roads could quickly become snow covered and slippery. Localized quick snow accumulations up to 1 inch are possible through Midnight EDT. If traveling this evening be prepared for rapidly changing conditions. MJM
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:18 PM EDT | Winter Storm Warning | BGM | Oneida | 25 hr |
Nearby
Wind Advisories in New York, 2026Wind Advisories in Pennsylvania, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.